MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PICC SET: 16 GA X 27 1/2IN; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PICC SET: 16 GA X 27 1/2IN; CATHETER INTRAVASCULAR THERAPE
Catalog Number AJ-01671
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the user felt a resistance when inserting the swg through the catheter.Therefore, the catheter and the swg were removed and replaced with a new kit.No harm to the patient occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The report of a kinked guide wire due to resistance within the catheter was confirmed through complaint investigation of the returned sample.The customer returned one, opened picc kit for analysis.The guide wire and the picc catheter will be analysed as part of this complaint investigation.No definite signs-of-use were observed.Visual analysis revealed that the guide wire contained one kink towards the proximal end.Microscopic examination confirmed the damage to the guide wire and revealed that the distal and proximal welds were spherical and intact.It was also observed after functional testing that the catheter body was elongated in the middle of the extrusion.This elongation likely contributed to the resistance encountered by the customer.No signs of stretching were observed on the catheter markings, which indicates that the stretching likely occurred before the markings were applied.The kink on the guide wire measured 51mm from the proximal end.The guide wire total length measured approximately 100cm, which was within the spe cification limits of 99.4cm-113cm per the guide wire product drawing.The kink and the guidewire total length were measured via calibrated ruler.The guide wire outer diameter measured.0345" via calibrated caliper, which was within the specification limits of.03 40"-.0355" per the guide wire product drawing.The elongated portion of the catheter body measured 80mm-135mm, from the juncture hub.The catheter body total length from the juncture hub to the distal tip measured 28 3/4", which was within the specification limits of 27 9/16"-29 9/16" per the catheter product drawing.The catheter body length was measured via calibrated ruler.The catheter body outer diameter (in an area not affected by elongation) measured.0700", which was within the specification limits of.0655"-.0705" per the catheter extrusion product drawing.The catheter body outer diameter in the area affected by elongation measured.060", which was not within the specification limits of.0655"-.0705" per the catheter extrusion product drawing.The catheter body outer diameter was measured via calibrated caliper.Functional inspection was performed per ifu statement, "thread catheter over guidewire and advance catheter over guidewire to final indwelling position using image guidance or fluoroscopy".The guide wire was inserted through the catheter body and major resistance was encountered when the guide wire reached the elongated portion of the catheter extrusion.This elongation prevented the guide wire from passing.The guide wire seemed to pass through all other sections of the guide wire with little to no resistance.Additionally, the ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained, and further consultation requested." a device history record review was performed, and no relevant findings were identified.Based on the customer report, the sample received, and the past comments from manufacturing, the observed defect likely occurred during the extrusion process.Further investigation has been initiated under teleflex's quality system by the manufacturing site to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW PICC SET: 16 GA X 27 1/2IN
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17994777
Report Number9680794-2023-00835
Device Sequence Number20552234
Product Code LJS
UDI-Device Identifier10801902094220
UDI-Public10801902094220
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K042126
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberAJ-01671
Device Lot Number14F22C0294
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer11/21/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown